MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC. INFUSE® BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC P

MEDTRONIC SOFAMOR DANEK USA, INC. INFUSE® BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC P
Model Number 7510800
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arrhythmia (1721); Autoimmune Disorder (1732); Inflammation (1932); Neuropathy (1983); Anxiety (2328); Swollen Lymph Nodes/Glands (4432); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B2: other - patient developed multiple sclerosis and lupus.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information received from consumer via manufacturer representative regarding an event happened during post-op of the reported implants.It was reported that; patient was allergic to nickel and experiencing symptoms.Procedure/technique performed was transforaminal lumbar interbody fusion (tlif) at the levels l1-l3.Initial surgery was performed in the (b)(6) 2007.Patient had a revision surgery in (b)(6) 2007.The revision surgery was performed for re-exploration of the l2 fracture, t12-l3 fusion extension, repair of tongue laceration, revision of the instrumentation due to hardware loosening.Patient has allergy to nickel which has been demonstrated both by skin patch testing and a metal-ltt blood test was performed.The patient suffers due to his implant.It was discovered that there was corrosion and bending of rods.It was stated that, in 2022 patient developed metallosis and adverse local tissue reactions (altr) through heavy metal urine tests and mri imaging.Patient had serious soft tissue issues throughout his body and last week it was told that he will need all the teeth removed to damage attributed to heavy metal poisoning and have severe periodontal disease along with temporo-mandibular joint.Patient noted skin issues and pain, and he was told nickel was present.No further complications reported.Additional information received stating indication supposed to be used within 14 days within fracture, but it was used on him around 30 days.The hardware implants were corroded and released metal into the body and had an allergy.Patient had tumors in brain, kidneys, lupus, multiple sclerosis, edema, chronic pancreatitis, heart palpations, anxiety, neuropathy, colitis, skin rashes, all teeth removed due to heavy metal poisoning, lymphatic system issues.Screws in spine were leaking cs fluid, etc., rods were bent, and then corrosion was found.The reported products were explanted and most of the symptoms were resolved apart from soft tissue problem and connective tissue.No further complications reported.

Brand Name
INFUSE® BONE GRAFT
Common Device Name
FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC P
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC.
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC.
4340 swinea rd
memphis TN 38118
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key23074268
Report Number3003120897-2025-00251
Device Sequence Number15891749
Product Code NEK
UDI-Device Identifier00681490843829
UDI-Public(01)00681490843829(17)110801(10)M110808AAA
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P000054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/01/2011
Device Model Number7510800
Device Catalogue Number7510800
Device Lot NumberM110808AAA
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2025
Initial Report FDA Received Date09/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown